MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 816572
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service representative (fsr) verified the reported complaint through data log review but was unable to duplicate or find any failure.All cables and connections were inspected and tightened.Release testing was performed.The issue reoccurred on another date and the perfusionist indicated that the problem was happening when the level alarm was activated.The fsr was able to duplicate this with the level alarm, the air sensor alarm, and by starting and stopping the pump with the local display on the ccu.He replaced the ccu and the centrifugal drive motor.The unit operated to the manufacturer's specifications.The product information of the centrifugal drive motor that was replaced is: part number: 164267, serial number: (b)(6), udi: (b)(4).
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the centrifugal control unit (ccu) had an intermittent problem where the display was blinking and then it restarted itself.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was a delay of an unknown amount.There was no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The service repair technician (srt) could not duplicate the reported complaint.The centrifugal control unit (ccu) was run in pulse mode overnight for a total of 16 hours with no rebooting or blinking of the display screen observed.The srt did observe some corrosion on the external cable assembly where the cable connects to the ccu that could cause a connection issue.The ccu was booted up multiple times with no observed issues.The unit was opened to check for loose connections, and none were observed.The srt replaced the display to pump cable and the external cable assembly as a precaution.The unit operated to the manufacturer's specifications.
 
Event or Problem Description
Per clinical review: on (b)(6) 2025, the team at the user facility experienced a problem with the heart lung machine during cardiopulmonary bypass whereby the centrifugal control unit display was blinking.They continued to use the device to complete the case as the information was available on the central control monitor (ccm).The procedure was completed successfully with no delay, no blood loss, and no adverse event.
 
Additional Manufacturer Narrative
Updated blocks: b5 & h6.The reported complaint was confirmed; however, the field service representative (fsr) and service repair technician (srt) were not able to duplicate the reported complaint.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key23096655
Report Number1828100-2025-00233
Device Sequence Number8618028
Product Code DTQ
UDI-Device Identifier00886799001387
UDI-Public(01)00886799001387(11)240520
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K221895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number816572
Device Catalogue Number816572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/16/2025
11/25/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/30/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown